MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. COMPOSIX MESH E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Hernia (2240); Disability (2371)
Date of Event 12/10/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, infection, hernia recurrence, hematoma and subsequent surgical intervention.The instructions-for-use supplied with the device lists hernia recurrence and hematoma as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.In regards to the infection, the instructions-for-use states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the prosthesis.An unresolved infection may require removal of the prosthesis." should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that on or about (b)(6) 2008, the patient underwent surgery for repair of a massive incisional hernia.A composix e/x, was implanted to repair the hernia defect.On or about (b)(6) 2008, the patient underwent an additional surgery.An excision of infected mesh and repair of re-recurrent incisional hernia was performed.On or about (b)(6) 2009, the patient underwent a revision of wound procedure due to a wound hematoma that released through previous incision following the patient's repair on (b)(6) 2008.On or about (b)(6) 2015, the patient underwent an additional surgery.A laparoscopic abdominal wall hernia repair with an non-bard/davol mesh was performed.On or about (b)(6) 2018, the patient underwent an additional surgery and a laparoscopic repair of incisional hernia with two non-bard/davol meshes was performed.It is alleged that the patient was injured severely and permanently.The patient suffered pain, disability, hospitalizations and additional surgeries.It is also alleged that the patient has suffered and will continue to suffer physical pain, chronic pain, mental anguish, psychological stress, depression, has undergone and will likely require medical treatments and other forms of care.Attorney also alleges that the device was defective.

Brand Name
COMPOSIX MESH E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key10680968
Report Number1213643-2020-09405
Device Sequence Number14117366
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2008
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2012
Device Catalogue Number0123460
Device Lot NumberHURE2443
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2020
Initial Report FDA Received Date10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;